our logo
Freedom is in you...
You are enough. You are your solution.  
Go Back   paxilprogress > Paxil > General Discussion
User Name
Password
Register Moderation Guidelines Members List Calendar Search Today's Posts Mark Forums Read

General Discussion Open discussion about Paxil, Paxil Withdrawal, successes and progress, good stories and bad, with and without.

Adverse Drug Reaction Reporting    FDA Warnings    Published Withdrawal Studies    Pregnancy Warnings    Forum Psychology

Reply
 
Thread Tools
Old 12-01-2005, 02:30 PM   #1
Sage
 
Sage's Avatar
 
Join Date: Sep 2004
Posts: 695
Withdrawal Symptom - Itching Skin

I have withdrawn from a variety of prescribed drugs. I was duped into a BPIII diagnosis and in a deep depression I agreed to take a mood stabilizer. So I slowly tapered off with no discomfort or mood change, but a week off of my last dose I now have the itchies. I had this really bad from Ambien too. I have heard it is b/c the drug is leaving the body through the skin and the toxins make you itch -- but how come it only happens when the drug is out of your system? in other words when you are on it, you are not itchy and when you quit -- boom -- ITCHING!
__________________
Last dose of Zoloft 8/2006
**Help create awareness about the dangers of SSRI's and SSNRI's by adding your experience + rating to askapatient.com
Sage is offline   Reply With Quote
Old 12-01-2005, 03:08 PM   #2
Delynbetter
 
Delynbetter's Avatar
 
Join Date: May 2005
Location: Texas
Posts: 10,767
Re: Withdrawal Symptom - Itching Skin

I haven't heard any theories about it leaving through the skin. That's not to say that it's not true, but I theorize that the nerves are beginning to feel again. Crawling skin, itching, other odd sensations have all been present for me.
Delynbetter is offline   Reply With Quote
Old 12-01-2005, 03:28 PM   #3
Buxy`s Back
 
Buxy`s Back's Avatar
 
Join Date: Nov 2004
Location: grimsby,england
Posts: 4,468
Re: Withdrawal Symptom - Itching Skin

rashes ,itches ,hives ,tingling ect ect yep had it all in withdrawal and still do 14 mths off
__________________

September 2009, not in severe hell just moderate hell, still recovering Joanne.


LITTLE EVIL MEN HIDE BEHIND BIG COMPANY NAMES................QUOTE BY......MOI
Buxy`s Back is offline   Reply With Quote
Old 12-01-2005, 04:14 PM   #4
MizzT
Banned
 
Join Date: Apr 2004
Location: NM
Posts: 6,866
Re: Withdrawal Symptom - Itching Skin

i have no idea why it waits....but im quite sure now after owning a sauna for 6 weeks that it does leave thru the skin.
Ive had hives from hell for months and months and months now. and this is nearing 3 years off paxil....and 18 months off trazodone.
the hives are just relentless. the sauna has sucked my skin dry too and that is something i never had a problem with. Makes me think about zappelina talking about her skin being tight. mine is not sticky...but itchy as anything.
and "fireants"......all of a sudden sharp, stinging, pinpricks of pain.

why it waits......no idea. except perhaps that it does store in the fat if the liver doesnt have the capacity to metabolize it properly...and over time it starts to do it.
MizzT is offline   Reply With Quote
Old 12-02-2005, 08:59 PM   #5
aqueoushumor
 
Join Date: Aug 2005
Posts: 26
Re: Withdrawal Symptom - Itching Skin

Keep in mind too that it is winter and the air is much dryer during the winter (especially if your heat is on a lot). Try using some body lotion right after you get out of the shower. If that helps, it may just be dry skin and you might want to get a humidifier.
aqueoushumor is offline   Reply With Quote
Old 12-02-2005, 09:26 PM   #6
feelin'_wiggy
 
feelin'_wiggy's Avatar
 
Join Date: May 2005
Location: New Orleans
Posts: 3,293
Re: Withdrawal Symptom - Itching Skin

You raised a very good point, Sage, for which I've been trying unsuccessfully to find an answer. I haven't found one in any of the reading I've done. Understanding why the weird symptoms occur when we've discontinued the drugs, and not necessarily while we are taking them, might lead to solutions for w/l complications. Paxil and other drugs do store in the liver, but what triggers the breakdown after cessation?

Have you tried Benadryl or a hydrocortisone cream for the itching? I don't know if it would relieve this kind of itching, but it might be worth a shot. Sure hope you get some relief soon.
__________________
Deborah
Life shrinks or expands in proportion to one's courage -- Anais Nin

...the most you can hope is to be a little less, in the end, the creature you were in the beginning and the middle. -- Samuel Beckett (The Unnamable)
.
1998: Paxil prescribed during mother's battle with cancer.
07/03 thru 05/05: Poop out; 2 botched attempts at wd; bipolar dx; more drugs added
04/05: quit lithium, Adderall and Xanax
05/05: Began 3rd attempt at wd
07/22/05: Liberated!

http://www.benzo.org.uk
feelin'_wiggy is offline   Reply With Quote
Old 12-02-2005, 09:29 PM   #7
elisa
 
elisa's Avatar
 
Join Date: Jul 2004
Location: Ontario, Canada
Posts: 11,470
Re: Withdrawal Symptom - Itching Skin

I've read that pouring a cup of epson salt in the bathwater is supposed to help the itching. Bev knows more about that.
__________________
On A/D's since 1995, switching due to side-effects on 30 different brands of TCA's, SSRI's, SNRI's, Antipsychotics, Benzo's & Imovane. 6 ECT's. Tapering from 225 mg Effexor XR May 17, 2004. (Equiv. to 60 mg Paxil) Last taper Effexor XR Jan 17, 2006 down to ZERO. Currently protracted withdrawal. Sept 2006: 25 mg Doxepin. March 13/09: 10 mg Desipramine
elisa is offline   Reply With Quote
Old 12-06-2005, 07:36 PM   #8
pixiecat
 
Join Date: Dec 2005
Location: south of boston, ma
Posts: 1
Re: Withdrawal Symptom - Itching Skin

glad (?) to hear that others have suffered the same uncontrollble itching after taking Paxil. I have been Paxil free for 2 1/2 years and still have to take Hydrozyzine every day to curtail the itching. It's like my skin is on fire. It turns red and redder when i scratch it. The skin also gets very dry, swollen, red and bleeds easily. I went in tears to my doctor and finally the Hydrozyzine worked...after nothing else did. Also during the itching episodes, it feels as if my whole body is hypersensitive. Any doctor I've asked about this denies that the Paxil could have anything to do with my itching problem. I ask them why haven't they done their homework and checked out websites like this, when obviously so many experience this very life disturbing problem? Any legal recourse out there?
thanks a bunch for being there, everyone, though it's a crummy way to meet.
pixiecat is offline   Reply With Quote
Reply


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools

Forum Jump


All times are GMT -6. The time now is 08:38 AM.


We are not in any way affiliated with Paxil's manufacturer GlaxoSmithKline.
Our ideas and suggestions are anecdotal, inspirational, and they work.

Get the best web browser, FireFox

Powered by vBulletin® Version 3.6.5
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.